Alert archive / Nebraska / Red Flag Warnings in 2022

Red Flag Warning 29, NWS North Platte, NE

August 2, 202222 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Aug 2, 2022, 1:58 AM MDT for 22 counties in Nebraska. It took effect at Aug 2, 2022, 3:00 PM MDT. It was in force for 7 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 2, 2022, 1:58 AM MDT (07:58 UTC)
In effect from
Aug 2, 2022, 3:00 PM MDT
Expired
Aug 2, 2022, 10:01 PM MDT
In force
7 hr
Issued by
NWS North Platte, NE
All 22 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 35 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 8:30 PM MDTWILDFIRE14 Ne Bassett, NEREPORT VIA SOCIAL MEDIA SAID NUMEROUS FIRES WERE IGNITED BY LIGHTNING AROUND THIS TIME. LOCATION IS BASED ON LIGHTNING DATA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2022-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2022-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
202 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
3510 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

233 
WWUS83 KLBF 020758
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
258 AM CDT Tue Aug 2 2022

...THUNDERSTORMS WITH DRY LIGHTNING HEADING FOR WESTERN NEBRASKA...

.Intense daytime heating and the arrival of subtropical moisture
aloft this afternoon and tonight will lead to the development of
scattered high based thunderstorms. Some storms will produce 
little or no rainfall and occasional cloud to ground lightning.

NEZ204-206-208-210-219-030900-
/O.NEW.KLBF.FW.W.0029.220802T2100Z-220803T0900Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Frenchman Basin-Loess Plains-
258 AM CDT Tue Aug 2 2022 /158 AM MDT Tue Aug 2 2022/

...RED FLAG WARNING IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS
AFTERNOON TO 4 AM CDT /3 AM MDT/ WEDNESDAY FOR THUNDERSTORMS FOR
THE EASTERN PANHANDLE/CRESCENT LAKE NWR, THE SANDHILLS/VALENTINE 
NWR/THE NEBRASKA NATIONAL FOREST, THE NIOBRARA VALLEY/FORT 
NIOBRARA NWR/SAMUEL R MCKELVIE NATIONAL FOREST, FRENCHMAN BASIN, 
THE LOESS PLAINS...

The National Weather Service in North Platte has issued a Red
Flag Warning FOR THUNDERSTORMS, which is in effect from 4 PM CDT
/3 PM MDT/ this afternoon to 4 AM CDT /3 AM MDT/ Wednesday.

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... 
  Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel 
  R McKelvie National Forest. In NEZ210...Fire Weather Zone 210 
  Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess 
  Plains.

* Impacts...Scattered thunderstorms will develop this afternoon
  and tonight, with most of them being dry. The expected 
  lightning with little rain should increase the number of 
  wildfire starts.

* Thunderstorms...Commence in the Panhandle late this afternoon
  and develop east through the Sandhills and southwest Nebraska
  during the evening. The thunderstorm activity may last past
  midnight.

* Outflow Winds...Thunderstorms will be capable of gusts to 50 
  mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
1 follow-up statement
308 
WWUS83 KLBF 030401
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
1101 PM CDT Tue Aug 2 2022

NEZ204-206-208-210-219-030515-
/O.CAN.KLBF.FW.W.0029.000000T0000Z-220803T0900Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Frenchman Basin-Loess Plains-
1101 PM CDT Tue Aug 2 2022 /1001 PM MDT Tue Aug 2 2022/

...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS FOR THE
EASTERN PANHANDLE/CRESCENT LAKE NWR, THE SANDHILLS/VALENTINE
NWR/THE NEBRASKA NATIONAL FOREST, THE NIOBRARA VALLEY/FORT
NIOBRARA NWR/SAMUEL R MCKELVIE NATIONAL FOREST, FRENCHMAN BASIN,
THE LOESS PLAINS...

The National Weather Service in North Platte has cancelled the
Red Flag Warning.

Fire weather conditions have improved this evening and the threat
for critical fire spread has ended. 

$$

http://weather.gov/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Aug 1, 11:29 PM MDT, 2 hours 29 minutes earlier.

Area forecast discussion, Aug 1, 11:29 PM MDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1229 AM CDT Tue Aug 2 2022

.SHORT TERM...(This evening through Tuesday night)
Issued at 252 PM CDT Mon Aug 1 2022

An area of altocumulus was moving southeastward from Cherry County,
indicative of mid-level instability present.

Thunderstorm chances remain in the forecast late this afternoon
until mid evening. The greatest coverage should be east of Ainsworth
to Callaway, where deep layer shear is over 50 kts and MLCAPE are
above 2500 J/KG. The 12Z CAMs focus most of the activity across
this area, even suggest a few small convective clusters to develop.
An upper level disturbance was located across central into southeast
WY, with surface based storms initiating eastward into the southern
panhandle. Low level moisture is adequate with dewpoints from 60 to
70 degrees in the area of concern. PWATs are also near 1.3 inches.
Current marginal to slight risk across eastern portions of the
forecast area looks appropriate. All storm activity should end by
midnight in far eastern areas.

Highs Tuesday remain very near the previous forecast. Highs are
forecast to reach or exceed 100 degrees across all of western and
north central Nebraska. A Heat Advisory remain in effect across
portions of north central Nebraska and central Nebraska. have
expanded to include Lincoln and Logan County. Isolated high based
thunderstorms are possible in the afternoon across the western
Sandhills. This could pose a threat for dry lightning.

A cold front will be moving through the region Tuesday night with
height falls aloft. While mid and upper level moisture will be
present, low level moisture and instability will set up east of the
area. Chance POPs near 30 percent are in place Tuesday night for
high based showers and storms. Resulting QPFs are spotty and very
light ( up to a few hundredths of an inch.)

.LONG TERM...(Wednesday through Monday)
Issued at 252 PM CDT Mon Aug 1 2022

A slight cooldown Wednesday from 90 to 95, followed by building heat
Thursday and Friday and even into Saturday across the southeast.
Highs by Friday should peak in the upper 90s to low 100s.

The models continue to build an anomalously strong H5 ridge into
Nebraska and Kansas through Friday.  A weak cold front should be
moving through Saturday with a "less hot" airmass across the area
Sunday into Monday. The GFS and ECMWF continue to indicate zonal
flow with an upper trough across the Northern Plains Saturday into
Monday with Pacific and subtropical moisture available. This looks
like to next opportunity for rain across wrn and ncntl Nebraska.
Highs Sunday Monday are expected to range in the upper 80s to near
90.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1228 AM CDT Tue Aug 2 2022

VFR is expected throughout wrn and ncntl Nebraska until 21z this
afternoon. Thereafter, an approaching cold front, subtropical
moisture aloft and intense daytime heating should set off
scattered thunderstorms across wrn Nebraska. Storm activity will
spread east into ncntl Nebraska during the evening.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
for NEZ006>010-026>029-037-038-059.

&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...CDC
Hazardous weather outlook, Aug 1, 8:40 PM MDT, 5 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
940 PM CDT Mon Aug 1 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-030245-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
940 PM CDT Mon Aug 1 2022 /840 PM MDT Mon Aug 1 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...REST OF TONIGHT.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

Heat indices at or above 100 degrees are possible on Tuesday
across most of western and north central Nebraska.

Scattered thunderstorms are possible again Tuesday night across
western and north central Nebraska. At this time no severe
weather
is anticipated with these storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Aug 1, 9:35 PM MDT, 4 hours 23 minutes before
Special Weather Statement
National Weather Service North Platte NE
1035 PM CDT Mon Aug 1 2022

NEZ010-020415-
Holt NE-
1035 PM CDT Mon Aug 1 2022

...A strong thunderstorm will impact portions of east central Holt
County through 1115 PM CDT...

At 1035 PM CDT, Doppler radar was tracking a strong thunderstorm near
Page, or 12 miles southeast of O'neill, moving east at 25 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Page and Inman.

This includes Highway 20 between mile markers 315 and 328.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4226 9854 4239 9856 4244 9830 4227 9830
TIME...MOT...LOC 0335Z 262DEG 20KT 4234 9847

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Taylor

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 6:24 PM MDTSpecial Weather StatementLBFHolt51 min
Aug 1, 6:38 PM MDTSevere Thunderstorm WarningLBFHolt52 min
Aug 1, 6:58 PM MDTSpecial Weather StatementLBFBoyd47 min
Aug 1, 7:13 PM MDTSevere Thunderstorm WarningLBFBoyd, Holt47 min
Aug 1, 9:35 PM MDTSpecial Weather StatementLBFHolt40 min
Aug 2, 4:17 PM MDTSpecial Weather StatementLBFLincoln43 min

Nearby

Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.